PURPOSE: To describe two cases of retinal vasculitis shortly after the initiation of ticlopidine hydrochloride (Ticlid, Roche, Kingsland St, NJ) therapy. METHODS: Case reports of two patients. The first patient was a 43-year-old white woman complaining of spots, floaters, and flashes of lights in both eyes 3 weeks after the initiation of treatment with ticlopidine hydrochloride. The second patient was a 72-year-old woman complaining of decreased visual acuity in the left eye for 2 weeks, 4 weeks after initiating oral administration of ticlopidine hydrochloride. RESULTS: Both patients had resolution of the vasculitis after the discontinuation of ticlopidine therapy. CONCLUSION: The temporal relation and the resolution of symptoms after discontinuation of ticlopidine hydrochloride suggest that the vasculitis was related to the ticlopidine hydrochloride administration. Knowledge of this potential complication of ticlopidine hydrochloride is important for the early diagnosis of this possible drug-induced side effect and the cessation of ticlopidine hydrochloride. Copyright (C) 2000 Elsevier Science Inc.